advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Kentucky, USA:

Our daughter, 28 is due to give birth soon. She has been on Zoloft [an antidepressant medication] due to being suicidal, suffering from post-traumatic syndrome, severe anxiety and possible bipolar as well as gestational diabetes. Someone told her Zoloft has been linked to newborn diabetes and death and this has caused her to stop taking it. Can you confirm what she was told? I haven't found anything so far to substantiate the story, but she is afraid to take it now. She was told by her doctor that she could take it up to 2 weeks before the baby is due and to resume when she stops breast feeding.

Answer:

The Physician's Desk Reference does not report this effect in mothers taking Zoloft. I cannot confirm what she was told. She should speak about this further with her physician.

OWJ

DTQ-19990919110913
Original posting 13 Dec 1999
Posted to Family Planning and Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.